Has Anyone Got Better after taking an... - British Tinnitus ...

British Tinnitus Association
3,539 members2,218 posts

Has Anyone Got Better after taking antidepressants (oxitoxic) or Stress-Induced Tinnitus?

Ivan2475
Ivan2475
17 Replies

Hi,

I was wondering if anyone has got better from antidepressants (ototoxic drug) or stress induced tinnitus?

I don’t know which started mine, could be either.

It’s been 4 months and it has gone down a bit.

I started smoking again due to stress, also wondering if this is delaying my recovery?

It will just give me some hope.

Thank you

Ivan

17 Replies
oldestnewest
Mille23

What do you mean with ototoxicity ?

Reply
Ivan2475
Ivan2475
in reply to Mille23

Hi

Sorry, yes, I must have spelt it wrong

Reply
Mille23
Mille23
in reply to Ivan2475

Do you mean that tinnitus has got worse after medical treatment. . ? Ex. Tablets against headache can make tinnitus worse, I know.

Reply
Ivan2475
Ivan2475
in reply to Mille23

Hi Millie

Sorry I have edited it as not explaining it properly.

I have got tinnitus from either antidepressants or stress. Doctors can’t say which one.

Was on antidepressants for 4 weeks, but had no tinnitus. Then came off them and a week later, got tinnitus.

Reply
Mille23
Mille23
in reply to Ivan2475

Yes, some antidepressants can cause tinnitus as a side effect. Not all of Them. But should stop again when you don`t take them any more . So hopefully your T will disappear again. Which antidepressant did you get ? And stress can cause tinnitus. I can see that antidepressants has been discussed on this site recently. Have a look. Best wishes.

Reply
Ivan2475
Ivan2475
in reply to Mille23

Hi

It was citalapam, spelt wrong, about 4 months ago, but hasn’t gone yet!?

Or if it’s the stress, that is still going on, so maybe when it stops, I really don’t know?

Reply
Mille23
Mille23
in reply to Ivan2475

Yes, citalopram can have tinnitus as a side effect. But I think it is more stress which causes your tinnitus.I got tinnitus after an Ear infection 3 years ago. Have also dysfunction of the Eustacian tubes which bothers me a lot. That can cause tinnitus too. My tinnitus have become Wilder, due to too much worry, irritation, anger, desperation. My Best advice is to have your focus somewhere Else than your tinnitus. I know it is difficult. I am still working on it. But I also know that what you focus on, will eat you up. Remember that our mind is self regulating, if we let it alone.

Reply
Ivan2475
Ivan2475
in reply to Mille23

Hi Millie

I’m sorry to hear that, you are going through a rough time as well.

Hopefully I can and hopefully it is more stress and will go or at least do I don’t notice it.

I will try what you say about letting it go, but I do obsess about it.

Good luck to you

1 like
Reply
autumnthebrat2

Hi Ivan, I know this was awhile ago, but do u still have tinnitus. I have gotten it for 6 weeks and its terrible. I have always had anxiety, have tried a few meds. The last one I tried was Pristiq. I did not have it while I was on, but 4 months after a pretty quick taper, I was only on it for 10 weeks, I got tinnitus. Did u wean off the citalopram quickly?

Reply
Ivan2475

Hi

Yes, still got it, guess that’s it, but still keep hoping. Wish I’d never tried them.

I was on it for just over 3 weeks and the doctor said to just come off it as hadn’t been on it long.

So came off it quickly.

Reply
autumnthebrat2

I wonder if u came off too quickly. Looking a these Facebook forum group s for ad withdrawal, even if u r on for a few weeks, u need to taper very slowly. I think it leaves us with a hypersensitive nervous system. Maybe nerve cell in ears being over excited to sound waves.doctors r clueless as to discontinuation syndrome.

Reply
Ivan2475

Really! Why didn’t they say that? The woman at work was on them for 3 months and said she just stopped?

Will this ever calm down as it’s destroyed my life?

Reply
autumnthebrat2

When my father died, I went on Prozac. I had so much anxiety at start up. I ended stopping, I weaned off in 2 weeks, 2 weeks later I nearly passed out walking my daughter down the aisle at her wedding. That's supposed to be an easy drug to come off. I tried Zoloft a year later when my father in law died. Tried for 10 weeks. Then weaned off in 2. No withdrawal till about 3 months later, my neck was so tight I could barely talk. Facebook has some forums "Zoloft should be illegal" and probably citalapram. They speak of tapering methods. But you are already off, so I think you'll have to wait for this to calm down, myself included.

Reply
autumnthebrat2

It's possible also that it has nothing to do with the antidepressant. Maybe just anxiety related. There's a woman on YouTube. My anxiety companion. Mel bounteous. She talks about tinnitus and when she got the anxiety controlled it went away

Reply
Ivan2475

My anxiety is so bad, every morning it’s horrible, it’s been 6 months plus, can it still go away as I am desperate!

Reply
PanPilot

If you are stressed, do you unconsciously grind your teeth, maybe at night? It's what happened to me, I was having difficulty at work, wasn't sleeping well at all, and would wake up with a slight sort of 'achey' feeling in my jaw and face. I developed frequent headaches, then my T started in earnest, first left ear, then right, then both. Looking back, this was the start of classic 'TMD' (jaw joint getting out of kilter), which is a known cause of the dreaded T.

Reply
dsh2358

Hi

I try to limit my smoking, alcohol and caffeine. All are triggers of T . I take Aprazolam for my T and it does help me

To go on with my daily living without the anxiety of the ringing which the Aprazolam keeps the T at a low ring, i still get attacks which are bad but there less with the medication.

DSH🇺🇸

Reply

You may also like...